Jump to content

Spacedust8 Vitamin C was replaced with 5-htp. Sos


Spacedust8

Recommended Posts

Spacedust8

I'm in a pickle. My roommates son was playing in the bathroom one day and was messing with our supplements. He emptied out my Vitamin C capsules & replaced with 200mg 5-htp instead. I'm sensitive to serotonin & had a bad experience a number of years back which had serious consequences for me. I haven't taken meds since.

 

For about a month I'd been getting really ill. I'd be spacey & lethargic then foggy minded, I lost my sense of taste. I thought I had Covid & got tested. Test was negative. I noticed I was more anxious and almost paranoid so I cut coffee out. Nothing was improving. I started feeling flat, having hallucinations then numbness in various places. I went to the ER in panic. After tests & deep investigation and my roommate complaining about her supplements not working we figured it out. (5-htp increases serotonin for anyone that doesn't know.)

 

Its been a month off & I can't sleep, I have electric jolts in my head and body, I can't eat, it's attacking my whole gi system. I feel utterly dead inside. Everything that made me feel good or happy now has the opposite effect, I feel extremely sickened by it. It's a weird sensation to try and explain. I need help 

Link to post
  • Administrator
Altostrata

Welcome, @Spacedust8

 

Well, that's an unusual story. It appears you inadvertently became dependent on 5-htp taken daily and now have withdrawal symptoms.

 

If I were you, I'd take a little 5-htp as a reinstatement. I'd put perhaps 10mg 5-htp in empty gelatin capsules and take that for a couple of weeks, then go off. 

 

We usually don't address 5-htp withdrawal, but a few people here have reported it. Use search to see the discussions.

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Altostrata changed the title to Spacedust8 Vitamin C was replaced with 5-htp. Sos
  • 2 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy